Hi, welcome to the forum, the normal IgE levels fall below 100. Any level above 500 is higher and is suggestive of allergy or parasitic infection. He is known to have abnormally high levels. It can be seen in patients with atopic or allergic dermatitis. It is usually seen secondary to exposure to allergen and subsequent reaction is mediated by IgE antibodies. His body is known to hypersensitive to certain things.
Stinging insects, Aeroallergens (uncommon), Foods and additives like Milk, egg, peanuts, nuts, soy, and wheat are the most common agents to cause such allergic manifestations.
Measures for him to reduce IgE levels are-
- The triggering factor should be identified and should be avoided. Even a skin allergy test can be useful.
- Prompt treatment with anti histamines and glucorticoids during allergic attack.
- New intervention has come up which you can discuss with your doctor, i.e. Anti- IgE (omalizumab), but not required at this stage.
I suggest you to consult to a skin specialist/ immunologist for further steps of management. Take care and regards.
This should be discussed with the doctor that ordered the test. Why was the test ordered?
Pollen and mold allergies can also cause a rise IgE. I would recommend finding a good allergist and have him tested for allergies and consider shots.
If you live in the US, omalizumab (Xolair) is only aproved to treat severe asthma and those over 12. Exceptions have been rare, but your doctor would really have to go to work with your insurance company to get one.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.